Alert archive / Alabama / Special Weather Statements in 2015

Special Weather Statement, NWS Mobile, AL

August 9, 2015Escambia County, Alabama

NWS Mobile, AL issued this special weather statement at Aug 9, 2015, 3:50 PM CDT for Escambia County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2015, 3:50 PM CDT (20:50 UTC)
Expired
Aug 9, 2015, 4:15 PM CDT
In force
25 min
Issued by
NWS Mobile, AL

County Escambia County, AL

The radar

The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 720 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
720 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1164 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

976 
WWUS84 KMOB 092050
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT SUN AUG 9 2015
 
ALZ055-056-059-092115-
MONROE AL-ESCAMBIA AL-CONECUH AL-
350 PM CDT SUN AUG 9 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL MONROE...NORTHWESTERN ESCAMBIA AND SOUTHWESTERN CONECUH IN
SOUTHCENTRAL ALABAMA UNTIL 415 PM CDT...

AT 349 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR I65 AND AL
41...OR 12 MILES SOUTHEAST OF FRISCO CITY...MOVING WEST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
I65 AND AL 113...      I65 AND AL 41...       

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

LAT...LON 3139 8723 3123 8717 3108 8740 3136 8749
TIME...MOT...LOC 2049Z 074DEG 14KT 3128 8729 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:06 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Aug 9, 1:06 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
106 PM CDT SUN AUG 9 2015

...DANGEROUS HEAT EXPECTED THROUGH EARLY NEXT WEEK...

.UPDATE...DEEP LYR RIDGING ALOFT DRIVING THE HOT AND HUMID
CONDITIONS. CURRENT TRENDS SUGGEST THE EXCESSIVE HEAT WARNING AND
ADVISORY ISSUED THIS MORNING ARE ON TRACK SO WILL KEEP THEM POSTED.
THE OTHER CONCERN IS THE POTENTIAL FOR AFTERNOON CONVECTION AND THE
POTENTIAL FOR SEVERE TSTMS. RIDGE HAS SUFFICIENTLY KEPT CONVECTION
OVER THE FORECAST AREA SUPPRESSED UP TO THIS POINT. STRONG SUBSIDENCE
APPARENT ON THE SYNOPTIC SCALE IN THE GFS DIVERGENT-Q
FIELDS...ESPECIALLY IN THE LOW AND MID LEVELS. GFS FORECAST CONTINUES
THIS TREND INTO THE EVENING. ON THE OTHER HAND...ML CAPES HAVE
CLIMBED INTO THE 2000 TO 3000 J/KG RANGE ON THE CURRENT LAPS ANALYSIS
AND A COUPLE STORMS HAVE ALREADY DEVELOPED DURING THE PAST HOUR EAST
IN WALTON COUNTY. A WEAK S/W TROUGH ALOFT ON THE EASTERN PERIPHERY
OF THE RIDGE PRESENTLY MOVING SOUTHWARD OVER OUR SOUTHEAST AL
COUNTIES...BUT THUS FAR HAS REMAINED UNCOUPLED FROM THE LOWER LEVELS.
EXPECT THE STRONG SUBSIDENCE ASSOCIATED RIDGE ALOFT WILL KEEP
CONVECTION CAPPED ACROSS INTERIOR AREAS BUT SUSPECT THE SEA BREEZE
FRONT MAY BE THE DIFFERENCE MAKER NEAR THE COAST TO UNLEASH THE
VOLATILE HEAT AND INSTABILITY DEVELOPING THIS AFTERNOON. ONCE
DEVELOPED ISOLATED SEVERE TSTMS WILL BE POSSIBLE WITH THE PRIMARY
SEVERE THREAT BEING DAMAGING STRAIGHT LINE WINDS AS THE ATMOSPHERIC
PROFILE PUTS US IN A HIGH WET MICROBURST RISK. EXPECT CONVECTION TO
DISSIPATE RAPIDLY AFTER SUNSET. /08 JW

.AVIATION...1800Z ISSUANCE...THE BIGGEST HAZARD TO FLIGHT WILL BE
THE ISOLATED THUNDERSTORMS EXPECTED TO DEVELOP ALONG AND OVER OUR
COASTAL COUNTIES THIS AFTERNOON. FLYING CONDITIONS WILL DETERIORATE
RAPIDLY IN AND AROUND THESE STORMS. CONVECTION SHOULD DISSIPATE
RAPIDLY FOLLOWING SUNSET. /08 JW

THIS AFTERNOON'S WET MICROBURST RISK IS HIGH.

&&

.PREV DISCUSSION... /ISSUED 520 AM CDT SUN AUG 9 2015/

..DANGEROUS HEAT EXPECTED THROUGH EARLY NEXT WEEK...

SHORT TERM [TODAY AND TONIGHT]...THE PRIMARY WEATHER IMPACTS ACROSS
THE FORECAST AREA TODAY WILL ONCE AGAIN BE EXCESSIVE HEAT AND
POTENTIAL FOR A FEW STRONG TO SEVERE STORMS.

AN UPPER LEVEL RIDGE OF HIGH PRESSURE REMAINS CENTERED IN THE
VICINITY OF THE ARKLATEX REGION EARLY THIS MORNING...WITH THE RIDGE
AXIS NOSING EASTWARD ACROSS THE LOWER MISSISSIPPI VALLEY AND THE
CENTRAL GULF COAST REGION. SATELLITE IMAGERY SHOWS QUITE A BIT OF
MID AND UPPER LEVEL CLOUD COVER ACROSS OUR FORECAST AREA EARLY THIS
MORNING...REMNANT DEBRIS FROM LAST EVENING'S CONVECTION.
TEMPERATURES AND DEWPOINTS ARE STARTING OFF A LITTLE LOWER THAN THE
PAST FEW MORNINGS...BUT STILL WARM AND MUGGY ACROSS THE REGION. THE
UPPER LEVEL RIDGE WILL CONTINUE TO STRETCH FROM TX EASTWARD TO THE
CENTRAL GULF COAST REGION THROUGH TONIGHT...WHILE A WEAK SURFACE
BOUNDARY/TROUGH AXIS EXTENDS ACROSS INTERIOR PORTIONS OF MS/AL. THE
UPPER LEVEL RIDGE AXIS WILL HAVE MORE OF AN INFLUENCE ACROSS OUR
AREA TODAY...WHILE LOW LEVEL THERMAL RIDGING ALSO BECOMES ENHANCED
NEAR THE TROUGH AXIS. THESE FACTORS LOOK TO RESULT IN PLENTY OF HEAT
ACROSS THE CWA TODAY WITH HIGH TEMPERATURES EXPECTED TO RANGE FROM
THE MID 90S NEAR THE COAST TO THE UPPER 90S TO AROUND 100 INLAND.
SURFACE DEWPOINTS WILL REMAIN IN THE LOWER TO MID 70S ALONG WITH
THESE READINGS TODAY...POSSIBLY RISING INTO THE UPPER 70S OR NEAR 80
AGAIN FOLLOWING SEABREEZE PASSAGE OVER SOUTHERN PORTIONS OF THE AREA
THIS AFTERNOON. ALL OF THE LATEST INDICATIONS POINT TO MAXIMUM HEAT
INDICES REACHING 107-112 ACROSS MUCH OF SOUTHWEST AL AND THE
NORTHWEST FL PANHANDLE...WHERE A HEAT ADVISORY WILL REMAIN IN
EFFECT. THE WARMER HIGH TEMPERATURES COULD RESULT IN MAXIMUM HEAT
INDICES AROUND 113 OVER MUCH OF SOUTHEAST MS...AND POSSIBLY INTO
MOBILE COUNTY...SO AFTER COORDINATION WITH SURROUNDING OFFICES HAVE
OPTED TO INCLUDE THESE LOCATIONS IN THE EXCESSIVE HEAT WARNING TODAY.

ONE CAVEAT WILL BE THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS
AFTERNOON...WHICH COULD PROVIDE SOME RELIEF TO THIS EXCESSIVE HEAT
ACROSS SOME LOCATIONS. SHORT RANGE AND HIGH RESOLUTION MODELS
INDICATE THAT SOME RESIDUAL DEEP LAYER MOISTURE WILL REMAIN IN PLACE
ACROSS THE REGION TODAY...WITH PRECIPITABLE WATER VALUES CONTINUING
TO AVERAGE AROUND 2 INCHES OVER MOST LOCATIONS. THE PRESENCE OF THIS
MOISTURE...A MINOR IMPULSE ROTATING SOUTHWARD AROUND THE EASTERN
PERIPHERY OF THE RIDGE AXIS...AND CONVERGENCE ALONG THE SURFACE
TROUGH/SEABREEZE BOUNDARIES WILL AID IN DEVELOPMENT OF ISOLATED TO
SCATTERED THUNDERSTORMS ACROSS THE REGION TODAY...PARTICULARLY THIS
AFTERNOON. THE BEST CHANCE OF STORM DEVELOPMENT LOOKS TO BE ROUGHLY
OVER THE SOUTHERN HALF OF THE REGION AND HAVE BUMPED POPS UP TO
SCATTERED COVERAGE ACROSS THESE LOCATIONS. TEMPERATURES IN THE 90S
AND DEWPOINTS IN THE 70S WILL ONCE AGAIN RESULT IN A QUITE UNSTABLE
ENVIRONMENT ACROSS THE REGION THIS AFTERNOON WITH MLCAPE VALUES
AVERAGING 2500-3500 J/KG...PERHAPS LOCALLY HIGHER. THE VERY MOIST
AND UNSTABLE AIRMASS WILL ONCE AGAIN BE SUPPORTIVE OF A FEW STRONG
TO LOCALLY SEVERE STORMS WITH A FEW DAMAGING WET MICROBURSTS
POSSIBLE. WILL HIGHLIGHT THE STORM POTENTIAL IN THE HWO AND MORNING
GRAPHICS. STORMS SHOULD QUICKLY DIMINISH EARLY THIS EVENING...WITH
DRY CONDITIONS ANTICIPATED OVERNIGHT. OVERNIGHT LOWS WILL MOSTLY
RANGE IN THE MID TO UPPER 70S EXCEPT AROUND 80 NEAR THE IMMEDIATE
COAST. /21

THIS AFTERNOON'S WET MICROBURST RISK IS HIGH.

[MONDAY AND TUESDAY]...OPPRESSIVE HEAT PERSISTS THROUGH EARLY IN THE
WORK WEEK. THE POSITION OF THE MID AND UPPER LEVEL RIDGE WILL
CONTINUE TO ALLOW THE HEAT AND HUMIDITY TO SOAR EACH AFTERNOON. THE
RIDGE WILL CONTINUE TO AMPLIFY ACROSS THE PLAINS WHILE AN UPPER LEVEL
TROUGH WILL DIG ACROSS THE NORTHEASTERN CONUS. A WEAK COLD FRONT WILL
APPROACH THE NORTHERN PORTION OF THE CWA LATE IN THE PERIOD...
PROVIDING BETTER COVERAGE OF STRONG STORMS TUESDAY AFTERNOON THROUGH
THE OVERNIGHT HOURS. THIS FRONTAL BOUNDARY WILL MARK THE END OF THE
OPPRESSIVE HEAT.

BEFORE THE FRONTAL PASSAGE...DAYTIME TEMPERATURES WILL SKYROCKET
INTO THE UPPER 90S AWAY FROM THE COAST AND COULD EASILY HIT 100
ACROSS SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA ON MONDAY.
WITH HIGHER COVERAGE OF STORMS ON TUESDAY...HIGHS WILL RISE INTO THE
UPPER 90S GENERALLY NORTHWEST OF THE I-65 CORRIDOR WITH MID 90S
SOUTHEAST OF THAT CORRIDOR. CONSEQUENTLY...THESE HOT TEMPERATURES
COMBINED WITH VERY HIGH HUMIDITY VALUES WILL LEAD TO HEAT INDICES
RANGING FROM 108-111 ON MONDAY AND 106-109 ON TUESDAY. FOR NOW...
MAINTAINING THE HEAT ADVISORY THRU MONDAY...BUT WILL NEED TO RE-
EVALUATE DEWPOINTS ON UPCOMING PACKAGE TO SEE IF AN ADVISORY IS
WARRANTED ON TUESDAY. UNFORTUNATELY...OVERNIGHT TEMPERATURES WILL NOT
PROVIDE RELIEF FROM THE HEAT AS LOWS WILL RANGE FROM MID 70S INLAND
TO UPPER 70S/NEAR 80 ALONG THE COASTLINE. 07/MB

LONG TERM [WEDNESDAY THROUGH SATURDAY]...RELIEF FROM THE OPPRESSIVE
HEAT AND HUMIDITY IS ON ITS WAY AS A WEAK COLD FRONT PUSHES THROUGH
THE AREA ON WEDNESDAY. THE MID AND UPPER LEVEL RIDGE RETROGRADES AND
CENTERS ITSELF ACROSS THE SOUTHWESTERN CONUS THROUGH THE PERIOD...
ALLOWING THE CWA TO BE LESS UNDER ITS INFLUENCE. THE HEAT WILL SLOWLY
TREND DOWNWARD THROUGH THE REMAINDER OF THE WORK WEEK WITH MID 90S BY
THE END OF THE WORK WEEK AND LOW 90S POSSIBLE OVER THE WEEKEND. HEAT
INDICES WILL LIKELY REMAINS ELEVATED THROUGH WEDNESDAY...STILL
REACHING 100-105...BEFORE THE DRIER AIR AND COOLER DEWPOINTS MAKE IT
ALL THE WAY THRU THE CWA ON THURSDAY. COVERAGE OF STORMS REMAINS
HIGHER ACROSS THE SOUTHEASTERN HALF OF THE CWA ON WEDNESDAY AS THE
FRONTAL BOUNDARY SWINGS THROUGH THE AREA. IN THE WAKE OF THIS
BOUNDARY...RAIN CHANCES WILL BE SLIM ON THURSDAY WITH DRIER AIR IN
PLACE ACROSS THE REGION. TYPICAL SEA BREEZE CONVECTION ALONG THE
COAST SHOULD RETURN BY THE WEEKEND. 07/MB

AVIATION...
09.12Z TERMINAL FORECAST DISCUSSION...
SOME VERY BRIEF IFR CONDITIONS WILL BE POSSIBLE NEAR THE COAST EARLY
THIS MORNING...BUT VFR IS OTHERWISE EXPECTED TO PREVAIL OUTSIDE OF
CONVECTION TODAY. SCATTERED TSRA SHOULD DEVELOP MAINLY AFTER 17-18Z
WITH BEST COVERAGE OVER SOUTHERN PORTIONS OF THE REGION. THE
STRONGER STORMS WILL ONCE AGAIN BE CAPABLE OF STRONG WIND GUSTS IN
EXCESS OF 30 KNOTS AND REDUCED FLIGHT CATEGORIES IN AND NEAR STORMS
DUE TO LOWER CIGS AND HEAVY RAIN. /21

MARINE...A SURFACE RIDGE OF HIGH PRESSURE WILL CONTINUE TO EXTEND
ACROSS THE NORTH CENTRAL GULF THROUGH EARLY NEXT WEEK. OUTSIDE OF
LIGHT NORTHWEST TO WEST WINDS THIS MORNING...A LIGHT TO OCCASIONALLY
MODERATE SOUTH TO SOUTHWEST FLOW WILL PREVAIL THROUGH TUESDAY.
SOUTHWEST TO WEST FLOW SHOULD INCREASE LATE TUESDAY INTO WEDNESDAY
AHEAD OF AN APPROACHING FRONTAL BOUNDARY. THIS BOUNDARY COULD BRING
AN OFFSHORE FLOW WEDNESDAY NIGHT...WITH LIGHTER WINDS RETURNING
THURSDAY. /21

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      97  77  96  77  95 /  30  10  20  20  30
PENSACOLA   94  79  94  78  94 /  30  20  20  20  20
DESTIN      93  80  94  80  93 /  30  20  20  20  30
EVERGREEN   98  75  98  74  96 /  20  10  30  20  30
WAYNESBORO 100  75 100  74  98 /  10  10  20  20  30
CAMDEN      98  75  99  74  97 /  20  10  20  30  30
CRESTVIEW   96  74  98  74  95 /  30  20  30  20  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MOBILE
     CENTRAL-MOBILE COASTAL-MOBILE INLAND.

     HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT MONDAY FOR
     MOBILE CENTRAL-MOBILE COASTAL-MOBILE INLAND.

     HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR BALDWIN CENTRAL-BALDWIN
     COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
     COVINGTON-CRENSHAW-ESCAMBIA-MONROE-WASHINGTON-WILCOX.

FL...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR ESCAMBIA COASTAL-
     ESCAMBIA INLAND-OKALOOSA COASTAL-OKALOOSA INLAND-SANTA ROSA
     COASTAL-SANTA ROSA INLAND.

MS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR GEORGE-
     GREENE-PERRY-STONE-WAYNE.

     HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT MONDAY FOR
     GEORGE-GREENE-PERRY-STONE-WAYNE.

GM...NONE.
&&
Hazardous weather outlook, Aug 9, 6:32 AM CDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
632 AM CDT SUN AUG 9 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-101145-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
632 AM CDT SUN AUG 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS HEAT WILL ONCE AGAIN IMPACT THE REGION TODAY AS HOT
TEMPERATURES COMBINE WITH HIGH AFTERNOON RELATIVE HUMIDITY. AN
EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR SOUTHEAST MISSISSIPPI AND
MOBILE COUNTY IN SOUTHWEST ALABAMA WHERE MAXIMUM HEAT INDEX VALUES
ARE EXPECTED TO RANGE BETWEEN 110 AND 115 DEGREES THIS AFTERNOON. A
HEAT ADVISORY REMAINS IN EFFECT FOR THE REMAINDER OF THE AREA WHERE
MAXIMUM HEAT INDICES SHOULD RANGE BETWEEN 107 AND 112.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN
DEVELOP ACROSS THE REGION TODAY...WITH THE BEST COVERAGE EXPECTED
DURING THE AFTERNOON HOURS. A FEW STORMS COULD BECOME STRONG TO
SEVERE...WITH DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND VERY HEAVY RAIN POSSIBLE WITH THE STRONGEST STORMS THAT
DEVELOP.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF
SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DANGEROUS HEAT WILL CONTINUE ACROSS THE REGION THROUGH EARLY NEXT
WEEK. THE COMBINATION OF HOT TEMPERATURES AND HIGH AFTERNOON RELATIVE
HUMIDITY WILL RESULT IN MAXIMUM AFTERNOON HEAT INDEX VALUES BETWEEN
107 AND 112 DEGREES MONDAY...AND POTENTIALLY AROUND 108 TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE OFFICE IN MOBILE.

GMZ630>635-650-655-670-675-101145-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
632 AM CDT SUN AUG 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MARINE AREA
TODAY. ADDITIONAL STORMS COULD PUSH OVER THE OFFSHORE WATERS FROM THE
COAST LATER THIS AFTERNOON. THE STRONGER STORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING STRONG WIND GUSTS OVER 35 KNOTS...LOCALLY HIGHER
SEAS...FREQUENT LIGHTNING STRIKES AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR ISOLATED TO SCATTERED
THUNDERSTORMS THAT DEVELOP EACH DAY.

In the hours before

Special weather statement, Aug 9, 2:54 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
254 PM CDT SUN AUG 9 2015

FLZ203-205-092045-
SANTA ROSA INLAND FL-OKALOOSA INLAND FL-
254 PM CDT SUN AUG 9 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...INLAND
SANTA ROSA AND INLAND OKALOOSA IN NORTHWEST FLORIDA UNTIL 345 PM
CDT...

AT 253 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF WRIGHT...MOVING WEST AT 15 MPH.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL SANTA
ROSA AND SOUTHWESTERN OKALOOSA COUNTIES.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3050 8697 3050 8696 3053 8696 3056 8692
      3059 8694 3060 8696 3076 8694 3066 8665
      3049 8667 3049 8696
TIME...MOT...LOC 1953Z 098DEG 15KT 3059 8676
Special weather statement, Aug 9, 3:12 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
312 PM CDT SUN AUG 9 2015

ALZ055>057-092115-
BUTLER AL-MONROE AL-CONECUH AL-
312 PM CDT SUN AUG 9 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BUTLER...NORTHEASTERN MONROE AND NORTHEASTERN CONECUH IN
SOUTHCENTRAL ALABAMA UNTIL 415 PM CDT...

AT 311 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR I65 AND AL
10...OR 9 MILES SOUTHWEST OF GREENVILLE...MOVING SOUTHWEST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
GEORGIANA...           I65 AND CR 7...        I65 AND AL 106...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3186 8674 3173 8663 3148 8687 3177 8711
TIME...MOT...LOC 2011Z 052DEG 16KT 3177 8676
Special weather statement, Aug 9, 3:50 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT SUN AUG 9 2015

ALZ055-056-059-092115-
MONROE AL-ESCAMBIA AL-CONECUH AL-
350 PM CDT SUN AUG 9 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL MONROE...NORTHWESTERN ESCAMBIA AND SOUTHWESTERN CONECUH IN
SOUTHCENTRAL ALABAMA UNTIL 415 PM CDT...

AT 349 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR I65 AND AL
41...OR 12 MILES SOUTHEAST OF FRISCO CITY...MOVING WEST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
I65 AND AL 113...      I65 AND AL 41...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

LAT...LON 3139 8723 3123 8717 3108 8740 3136 8749
TIME...MOT...LOC 2049Z 074DEG 14KT 3128 8729

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:11 PM CDTSpecial Weather StatementMOBWilcox64 min
Aug 8, 8:02 PM CDTSpecial Marine WarningMOB88 min
Aug 9, 5:32 AM CDTExcessive Heat WarningMOBMobile13 hr
Aug 9, 5:32 AM CDTHeat AdvisoryMOBMobile37 hr
Aug 9, 3:12 PM CDTSpecial Weather StatementMOBButler63 min
Aug 9, 5:46 PM CDTSpecial Weather StatementMOBBaldwin59 min
Aug 9, 6:38 PM CDTSpecial Weather StatementMOBMobile52 min
Aug 9, 2:54 PM CDTSpecial Weather StatementMOBSanta Rosa51 min
Aug 8, 7:14 PM CDTSpecial Weather StatementMOBGeorge, Greene, Perry, Stone61 min

Nearby

Special Weather Statements in Alabama, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.